$18.70
In stock
Guaranteed refund or reship if you haven't received your order
Secure and encrypted payment processing
We ship to over 40 countries including the USA, UK, Europe, Australia and Japan

Pharmacological properties

paracetamol has an analgesic, antipyretic and mild anti-inflammatory effect. the mechanism of its action is to inhibit the synthesis of prostaglandins and affect the center of thermoregulation in the hypothalamus.

Phenylephrine hydrochloride is an α-adrenergic agonist, which, due to the vasoconstrictor action, reduces swelling and hyperemia of the mucous membrane of the upper respiratory tract and sinuses.

Chlorpheniramine maleate is an antihistamine in the class of alkyl amines, blocker H1histamine receptors. It has anti-allergic effect, eliminates rhinorrhea, lacrimation and itching in the eyes and nose. The therapeutic effect develops within 1 hour after oral administration and lasts for 24 hours.

The components of the drug are metabolized independently of each other.

Pharmacokinetics After oral administration, paracetamol is rapidly absorbed, mainly in the upper digestive tract. It is rapidly distributed in tissues. Binding to blood proteins is less than 10%. Paracetamol is metabolized in the liver: the majority binds to glucuronic acid, the smaller to sulfuric acid. The half-life of paracetamol is 2–2.5 hours. It increases in individuals with liver disease.

Paracetamol is excreted in urine (85% of a single dose of paracetamol is excreted within 24 hours). Excretion is significantly impaired with impaired renal excretory function, which can lead to the accumulation of paracetamol and its metabolic products in the body. T½ chlorpheniramine maleate is 8 hours. Metabolism products and an unchanged portion of the drug are excreted in the urine.

Phenylephrine hydrochloride is partially excreted in the urine unchanged, the rest is inactivated by MAO in the blood, liver and other tissues. Inactive products are partially excreted by the kidneys, the rest - by the liver in the form of glucuronides.

Indications

Symptomatic treatment of influenza, acute respiratory viral infections and colds in order to reduce body temperature, eliminate headaches, pain in muscles and joints, swelling of the mucous membrane of the respiratory tract.

Application

Take inside. Before use, dissolve the contents of the bag in a glass of hot water.

A single dose for adults and children from 12 years old - 1 package. If necessary, repeat every 4 hours. The maximum daily dose - 4 packets per day - should not be exceeded. The maximum period of use without consulting a doctor is 3 days. Further use is possible only under medical supervision.

Children. Do not use in children under 12 years of age.

The maximum dose for children is up to 100 mg / kg / day, or 4000 mg / day.

Contraindications

  • Hypersensitivity to the components of the drug; severe impaired liver and kidney function; congenital deficiency of glucose-6-phosphate dehydrogenase (as evidenced by hemolytic anemia); Gilberts syndrome (intermittent benign jaundice, resulting from a deficiency of glucuronyl transferase); violation of blood formation; blood diseases; severe leukopenia; anemia; severe cardiac conduction disturbances; decompensated heart failure; severe atherosclerosis of coronary vessels of the heart; severe form of coronary heart disease; severe ag; ba; emphysema; chronic obstructive pulmonary disease; congenital hyperbilirubinemia; club-Johnson syndrome; diabetes; hyperthyroidism; angle-closure glaucoma; bladder neck obstruction; pyloroduodenal obstruction; gastric ulcer in the acute stage; alcoholism; arrhythmias; prostate adenoma with difficulty urinating; acute pancreatitis; increased irritability; sleep disturbance; pheochromocytoma; epilepsy; elderly age; patients at risk of respiratory failure.

Do not use simultaneously with MAO inhibitors and within 2 weeks after discontinuation of MAO inhibitors; with tricyclic antidepressants, β-adrenergic blockers.

Side effects

In most cases, the drug is well tolerated.

In rare cases, the following side effects may occur after prolonged use in amounts exceeding the recommended daily doses:

  • on the part of the blood system: anemia, sulfhemoglobinemia and methemoglobinemia (cyanosis, shortness of breath, heart pain), thrombocytosis, thrombocytopenia, leukopenia, agranulocytosis, hemolytic anemia, bruising or bleeding;
  • from the digestive tract: heartburn, nausea, vomiting, dry mouth, discomfort and pain in the epigastrium, hypersalivation, decreased appetite, constipation, diarrhea, flatulence;
  • on the part of the hepatobiliary system: impaired liver function, increased activity of liver enzymes, usually without the development of jaundice; hepatonecrosis (dose-dependent effect);
  • from the endocrine system: hypoglycemia up to hypoglycemic coma;
  • from the immune system: hypersensitivity reactions (including allergic reactions), anaphylactic reactions and anaphylactic shock;
  • from the nervous system: headache, weakness, dizziness, psychomotor agitation and disorientation, anxiety, fear, sleep disorders, drowsiness, insomnia, dyskinesia, behavior change, irritability or nervousness, tremor, confusion, depression, tingling sensations and heaviness in the limbs, tinnitus, epileptic seizures, coma;
  • from the urinary system: renal colic and interstitial nephritis, urinary retention and difficulty urinating, aseptic pyuria;
  • on the part of the organ of vision: impaired vision and accommodation, dry eyes, mydriasis;
  • on the part of the skin and subcutaneous tissues: itching, rash on the skin and mucous membranes (usually a generalized rash, erythema, urticaria), allergic and angioedema, acute generalized exanthematous pustulosis, local drug-induced dermatitis, erythema multiforme (including Stevens syndrome - toxic epidermal necrolysis (Lyell syndrome), including death;
  • from the cardiovascular system: tachycardia, reflex bradycardia, shortness of breath, heart pain, increased blood pressure, arrhythmia; with prolonged use in high doses, myocardial dystrophy is possible;
  • from the respiratory system: bronchospasm in patients sensitive to acetylsalicylic acid and other NSAIDs.

special instructions

The simultaneous use of other drugs intended for the symptomatic treatment of colds and flu, medicines containing paracetamol should be avoided.

This drug is not recommended for use simultaneously with sedatives, hypnotics or drugs containing alcohol, due to the increased risk of hepatotoxicity.

The medicine contains paracetamol, which, due to hepatotoxicity, cannot be used longer and at doses higher than recommended in the APPLICATION section. Long-term use can lead to serious liver complications, such as cirrhosis. An acute or chronic overdose can lead to severe liver damage and, in rare cases, death.

Prolonged use of paracetamol, especially in combination with other analgesics, can lead to irreversible damage to the kidneys and the risk of kidney failure (analgesic nephropathy).

Long-term use of paracetamol in high doses can lead to damage to the liver and kidneys.A large number of medicines used simultaneously, alcoholism, alcoholic liver damage, sepsis or diabetes mellitus can increase the risk of hepatotoxicity of paracetamol in therapeutic doses. The risk of overdose occurs in patients with non-cirrhotic alcoholic liver disease.

If, on the recommendation of a doctor, the drug is used for a long period, it is necessary to monitor the functional state of the liver and the picture of peripheral blood.

In patients with severe infections, such as sepsis, accompanied by a decrease in glutathione, taking paracetamol may increase the risk of metabolic acidosis (see OVERDOSAGE).

Before using the drug, you need to consult a doctor:

  • if the patient uses warfarin or similar drugs that have an anticoagulant effect;
  • if the patient has breathing problems, chronic lung disease, emphysema or chronic bronchitis;
  • a patient with liver disease or infectious liver lesions, such as viral hepatitis;
  • a patient with kidney disease, as a dose adjustment may be required.

In case of renal failure, the doctor should assess the risk / benefit ratio before starting to use the drug. Dose adjustment is necessary, continuous monitoring should be provided:

  • with hypertension;
  • with the daily use of analgesics for mild arthritis.

Use with caution in patients with:

  • the presence of chronic malnutrition and dehydration;
  • mild to moderate hepatic insufficiency (9 points on the Child-Pugh scale);
  • Raynauds disease;
  • thyroid diseases, except hyperthyroidism, which is indicated in the CONTRAINDICATIONS section;
  • glaucoma, except for angle-closure glaucoma, which is indicated in the CONTRAINDICATIONS section.

You should consult a doctor:

  • if the symptoms do not disappear and / or are accompanied by high body temperature, which lasts more than 3 days;
  • if the headache becomes constant.

Cases of severe skin reactions have been reported very rarely. If skin redness, rashes, blisters, or peeling occur, discontinue use of paracetamol and seek medical attention immediately.

With the appointment of paracetamol in therapeutic doses, an increase in ALAT is possible.

Paracetamol may affect laboratory test results for blood glucose and uric acid levels.

Do not exceed the indicated dose.

Excipient dye yellow "Sunny sunset" can cause allergic reactions.

Warning for sugar and sucrose: if the patient is intolerant of certain sugars, consult your doctor before taking this medication; the drug may be harmful to the teeth.

Use during pregnancy and lactation. It is not recommended to use the drug during pregnancy. Women should stop breastfeeding while taking the drug.

Fertility. There is limited evidence of the possibility of impaired fertility in women due to the effect on ovulation of drugs that inhibit the synthesis of COX / prostaglandin, which is reversible and disappears after discontinuation of treatment. Since paracetamol is thought to inhibit prostaglandin synthesis, it can negatively affect fertility, although there are no such cases.

The ability to influence the reaction rate when driving vehicles or working with other mechanisms.

Due to the possibility of drowsiness, one should refrain from driving vehicles, working with mechanisms for 4 hours after using the drug.

Interactions

With simultaneous use with paracetamol, the following types of interactions may occur:

  • paracetamol absorption rate may increase with simultaneous use with metoclopramide and domperidone, decrease with cholestyramine;
  • elimination of antibiotics from the body may be slowed;
  • barbiturates and alcohol can enhance the hepato- and nephrotoxicity of acetaminophen, barbiturates reduce the antipyretic effect;
  • anticonvulsants (phenytoin, barbiturates, carbamazepine), isoniazid and rifampicin may enhance the hepatotoxic effect of paracetamol;
  • tetracycline increases the risk of anemia and methemoglobinemia caused by paracetamol;
  • the effect of indirect anticoagulants may increase with an increased risk of bleeding with prolonged regular use of paracetamol;
  • may decrease the effectiveness of diuretics;
  • antacids and food reduce the absorption of paracetamol.

With the simultaneous use of paracetamol with hepatotoxic drugs, the toxic effect of drugs on the liver increases.

The drug is not recommended to be used simultaneously with sedative, hypnotics or drugs containing alcohol, due to the increased risk of hepatotoxicity.

It is not recommended to be used simultaneously with vasoconstrictors.

Simultaneous use of Antiflu® with the following medicines can significantly increase the inhibitory effect of chlorpheniramine maleate:

  • sleeping pills;
  • barbiturates;
  • sedatives;
  • antipsychotics;
  • tranquilizers;
  • anesthetics;
  • narcotic analgesics;
  • ethanol-containing agents.

Chlorpheniramine enhances the anticholinergic effect of atropine, antispasmodics, tricyclic antidepressants, antiparkinsonian drugs.

Chlorphenamine may inhibit the action of anticoagulants.

Phenylephrine hydrochloride can cause the development of hypertensive crisis or arrhythmias when used simultaneously with other adrenomimetics or MAO inhibitors, cause severe hypertension when combined with indomethacin and bromocriptine.

The simultaneous use of phenylephrine with other sympathomimetic agents or tricyclic antidepressants (e.g. amitriptyline) may increase the risk of side effects from the cardiovascular system. Rauwolfia alkaloids reduce the therapeutic effect of phenylephrine hydrochloride.

Phenylephrine may decrease the effectiveness of β-adrenergic receptor blockers and other antihypertensive drugs (e.g., debrisoquine, guanethidine, reserpine, methyldopa). The risk of developing hypertension and other side effects from the cardiovascular system may increase.

The simultaneous use of phenylephrine with digoxin and cardiac glycosides can lead to an increased risk of heart failure or heart attack.

Antidepressants, antiparkinsonian and antipsychotic drugs, phenothiazine derivatives increase the risk of urinary retention, dry mouth, and constipation.

The simultaneous use of ergot alkaloids (ergotamine, methysergide) increases the risk of ergotism.

Overdose

Symptoms of an overdose due to the action of paracetamol in the first 24 hours are pallor of the skin, nausea, vomiting, anorexia, and abdominal pain. when taken in high doses, orientation disorders, psychomotor agitation or depression of the central nervous system, increased sweating, dizziness and sleep disturbance may also occur. heart rhythm disturbances and pancreatitis were also noted.

In rare cases, after an overdose of paracetamol, ARF with acute tubular necrosis has been reported, which can manifest severe pain in the lower back, hematuria, proteinuria and develop even in the absence of severe liver damage; nephrotoxicity (renal colic, interstitial nephritis, papillary necrosis).

In severe cases, especially in the presence of alcohol, liver damage (hepatocellular necrosis) and impaired function may occur, which can progress to hepatic encephalopathy, hepatic coma, cerebral edema, and death. Clinical signs of liver damage may not occur within 12–48 hours after an overdose. Disorders of glucose metabolism, hypokalemia and metabolic acidosis (including lactic acidosis), increased activity of hepatic transaminases and an increase in prothrombin index, hemorrhage can occur. Liver damage in an adult can develop after applying 10 g or more of paracetamol and more than 150 mg / kg of body weight in a child.

Frequent clinical manifestations that occur after 3-5 days include jaundice, fever, hemorrhagic diathesis, hypoglycemia, hepatic breath, liver failure.

The use of 5 g or more of paracetamol can lead to liver damage in patients with risk factors (long-term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St. Johns wort or other drugs that induce liver enzymes, regular intake of excess ethanol; glutathione cachexia (digestive disorders) , cystic fibrosis, HIV infection, starvation, cachexia)).

With prolonged use in high doses, aplastic anemia, pancytopenia, agranulocytosis, neutropenia, leukopenia, thrombocytopenia are possible.

Urgent care. The patient should be immediately taken to the clinic, even if there are no early symptoms of an overdose. Symptoms may be limited by nausea and vomiting, or may not reflect the severity of an overdose or the risk of organ damage. Treatment with activated charcoal should be considered if an excessive dose of paracetamol was taken within 1 hour. The concentration of paracetamol in blood plasma should be measured 4 hours or later after administration (earlier concentrations are unreliable). Gastric lavage should be performed within 6 hours after a suspected overdose of paracetamol. Cytostatic effects can be reduced by administering methionine orally or by administering cysteamine or N-acetylcysteine ​​for 8 hours after an overdose. The effectiveness of the antidote decreases sharply after this time.

An overdose caused by the action of phenylephrine and chlorpheniramine maleate can cause sweating, psychomotor agitation or depression of the central nervous system, headache, dizziness, drowsiness, impaired consciousness, heart rhythm disturbance, tachycardia, extrasystole, tremors, hyperreflexia, cramps, nausea, nausea, anxiety, increased blood pressure.

With an overdose of chlorpheniramine maleate, atropine-like symptoms can be observed: mydriasis, photophobia, dry skin and mucous membrane, fever, intestinal atony. CNS depression is accompanied by impaired respiration and cardiovascular function (decreased heart rate, decreased blood pressure before vascular insufficiency).

In case of an overdose, symptomatic therapy is necessary, with severe hypertension - the use of α-adrenergic blockers.

Storage conditions

At a temperature not exceeding 25 ° C.

Tags: Antiflu, Paracetamol